Trapped on antipsychotics
- Sep 20, 2018
Looking for advice on tapering. Is it possible to wait until you get withdrawals then take a tablet to stave off symptoms
Hi TOA,Looking for advice on tapering. Is it possible to wait until you get withdrawals then take a tablet to stave off symptoms
Sorry to hear you've experienced psychosis. It's a truly and totally debilitating illness.I had a psychosis episode brought on by anxiety. I got sectioned and put on risperidone. I didn’t want it.now I’m trapped on this horrible drug. My side effects are horrific.
First, go to your GP and ask for help in tapering gradually. Even small reductions in Risperidone will cause quite difficult side effects.Has anybody got any advice on how to taper or get off this drug.
Thanks for your reply.First, go to your GP and ask for help in tapering gradually. Even small reductions in Risperidone will cause quite difficult side effects.
Be prepared for days when your motivation will be low. I bulk cooked so I had a range of freshly prepared home cooked food.
Insomnia, for me anyway was awful. I had returned to work at this point and when I started to taper I would regularly go 48 - 72 hours with absolutely no sleep at all. You will need to have considered strategies to cope with this.
Be prepared to increase your dose if you feel you are slipping backwards.
The most important piece of advice I would give is inform those closest to you that you are tapering off an antipsychotic drug and ask them to watch for any deterioration in your mental health. Often those closest to us notice these differences where we are oblivious.
I had terrible gastrointestinal problems to deal with too. I had to dramatically alter my diet to maintain a healthy bowel.
Get your rest when you can and don't feel bad about having a short nap during the day.
This is what worked for me. But it took determination, obstinateness, good planning, and support from the medics and my friends.
Please feel free to ask me anything further. I will try to help you if I can,